Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 29, 2020, 9:38 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Apr 29, 2020, 1:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 9:38 AM CDT (14:38 UTC)
- In effect from
- Apr 29, 2020, 1:00 PM CDT
- Expired
- Apr 30, 2020, 10:26 AM CDT
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.26 ft at Apr 28, 2020, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
307
WGUS43 KLSX 291438
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
938 AM CDT Wed Apr 29 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-302037-
/O.NEW.KLSX.FL.W.0110.200429T1800Z-200501T0600Z/
/HRNM7.1.ER.200429T1800Z.200429T1800Z.200430T0000Z.NO/
938 AM CDT Wed Apr 29 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from this afternoon to late Thursday night.
* At 8:30 AM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/30 05/01 05/02 05/03 05/04
Missouri River
Hermann 21.0 20.98 20.6 19.4 18.4 17.4 16.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
902
WGUS83 KLSX 300124
FLSLSX
Flood Statement
National Weather Service St Louis MO
824 PM CDT Wed Apr 29 2020
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-010124-
/O.EXT.KLSX.FL.W.0107.000000T0000Z-200502T1200Z/
/GSCM7.1.ER.000000T0000Z.200428T1145Z.200501T0000Z.NO/
824 PM CDT Wed Apr 29 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Saturday morning.
* At 7:30 AM Wednesday the stage was 23.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage by Thursday
evening.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/30 05/01 05/02 05/03 05/04
Missouri River
Gasconade 22.0 23.00 22.7 20.8 19.3 18.5 18.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-010124-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-200501T0746Z/
/HRNM7.1.ER.200429T1439Z.200429T2130Z.200430T0146Z.NO/
824 PM CDT Wed Apr 29 2020
The Flood Warning continues for
the Missouri River at Hermann
* until late Thursday night.
* At 7:30 PM Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* The river is forecast to fall below flood stage late tonight.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/30 05/01 05/02 05/03 05/04
Missouri River
Hermann 21.0 21.03 20.8 19.4 18.5 17.5 16.8
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$435
WGUS83 KLSX 301526
FLSLSX
Flood Statement
National Weather Service St Louis MO
1026 AM CDT Thu Apr 30 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-301556-
/O.CAN.KLSX.FL.W.0110.000000T0000Z-200501T0746Z/
/HRNM7.1.ER.200429T1439Z.200429T2130Z.200430T0137Z.NO/
1026 AM CDT Thu Apr 30 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 9:30 AM Thursday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* The river will continue falling to 19.0 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Missouri River
Hermann 21.0 20.42 19.0 18.0 16.4 15.5 15.7
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:36 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 29, 6:36 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 636 AM CDT Wed Apr 29 2020 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 317 AM CDT Wed Apr 29 2020 Surface low will continue to lift northeastward into the Great Lakes region today with a secondary shortwave rotating around system. So showers are likely across the area beneath the amplifying trough today. The showers combined with strong/gusty northwest winds near 30kts at times and temperatures in the 50s will make for a breezy, damp, and chilly day. Winds will remain below advisory criteria at this time. System will exit region tonight with showers tapering off from west to east and winds diminishing. Otherwise, it will remain rather chilly with lows in the 40s Surface ridge will build into the region on Thursday. Despite gusty northwest winds, there will be plenty of sunshine which will allow temperatures to warm up into the 60s once again. Byrd .LONG TERM... (Thursday Night through Tuesday) Issued at 317 AM CDT Wed Apr 29 2020 Dry and warmer conditions expected through the first part of the weekend as surface ridge moves off to the east allowing southerly winds to return once again. Highs by Saturday will be in the upper 70s to low 80s. Beyond that, extended models have next system slide through the region late Saturday night through Sunday night with best chances of rain during the day on Sunday. Then a brief break in precipitation before next system moves in Monday night through Tuesday. Extended models have some differences in timing, strength and placement with this system, but for now will stick with the init during this period. Byrd && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 623 AM CDT Wed Apr 29 2020 There is a band of showers currently pivoting through Missouri and into Illinois. I've tried to time this band as best as possible, though the non-linear trends in this precip has made timing difficult. Otherwise scattered showers are likely across the area today, and I can't rule out a few rumbles of thunder. I've tried to pick out the times in the TAFs in which precip is the most likely, but given the scattered nature of the precip, it's difficult to say with much confidence when exactly the individual terminals will be impacted. I can say with more confidence that the MVFR cigs currently across Iowa will pivot down into our region later thing morning. However some questions remain as to when exactly cigs will drop below 3,000 ft and just how low they will go. Guidance has come into agreement showing a pocket of IFR cigs toward west-central IL later this morning associated with the best precip chances, so have included that in the UIN TAF. There is some chance the the other terminals drop to IFR, but the most likely scenario is that they remain above 1,000 ft. Otherwise, expect to see gusty NW winds pick up this morning and persist into the evening. The strongest winds will be toward central MO, NE MO, and west-central IL. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 57 46 65 47 / 80 70 10 0 Quincy 52 43 64 44 / 80 60 5 0 Columbia 55 44 67 45 / 60 30 5 0 Jefferson City 57 45 68 45 / 60 30 5 0 Salem 60 46 62 45 / 60 70 10 0 Farmington 59 45 66 45 / 40 40 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 29, 3:42 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 342 AM CDT Wed Apr 29 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 342 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There will be a chance of thunderstorms Saturday night through Sunday evening and another chance Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
In the hours before
Local storm report, Apr 29, 5:30 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 1 NW MOKANE 38.68N 91.89W
04/28/2020 CALLAWAY MO PUBLIC
A SECTION OF SHINGLES WERE BLOWN OFF OF A
HOUSE NEAR MOKANE. VIA YOUTUBE VIDEO.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 44 min |
| Apr 28, 9:02 PM CDT | River Flood Warning | LSX | Crawford, Washington | 10 hr |
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington | 48 min |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.